Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Metronidazole- anyone taken this?

(58 Posts)
mummytopebs Wed 25-Mar-09 20:11:50

I have been given this antibiotic and i feel like crap. Absolutly shattered, nauseua havent eaten all day but dont feel hungry and worse still very confused and forgetful - have just had my daughters birthday party kept forgetting peoples names and then forgot to pay-whoops. Has anyone else had side effects from this medicine?

HumphreyCobbler Wed 25-Mar-09 20:12:50

it made me feel very sick

tell your doctor about it

ABetaDad Wed 25-Mar-09 20:15:57

It made me feel awful as well. Just as you say.

littleducks Wed 25-Mar-09 20:18:10

yes made me very ill, i now say im allergic as i couldnt bear it, i had it iv as i kept vomitting and ended up hallucinating

Meglet Wed 25-Mar-09 20:19:37

yes, I felt really awful on it. Maybe your gp can offer an alternative.

gigglewitch Wed 25-Mar-09 20:21:39

I'm taking it and am ok with it; my mum took two tablets a couple of months ago and she was sick, came out in a rash, her hands swelled up - hideous. She was told to stop taking it immediately...the verdict was also that she shouldn't ever take it again.
Get back to the GP/dentist/whoever prescribed it and discuss what to do next.

ThingOne Wed 25-Mar-09 20:27:36

I didn't like it but I don't recall feeling that bad. I've had it twice. Tell your doctor.

Horrible anti-b - also gave me non-stop trots to add to the other misery. Best to check with doc that the symptoms are caused by the drugs and not the condition you are taking them for.

ABetaDad Wed 25-Mar-09 20:32:49

I forgot about the trots. Yes very painful stomach cramps.

Juwesm Wed 25-Mar-09 20:47:56

Gastro side-effects like nausea and vomiting extremely common with metronidazole. If at all possible take it after eating a little something as this may help.

Mumsnut Wed 25-Mar-09 20:53:45

And don't drink alcohol with them.

NotanOtter Wed 25-Mar-09 20:56:27

leaves yucky taste in your mouth...soz but vom at memory!

Yes, that taste! Not sure it's any consolation but I don't think they hand them out lightly so you must really need them. sad

NotanOtter Wed 25-Mar-09 21:08:54

the taste was there..first thing in the morning last thing at night .....

shudder

shonaspurtle Wed 25-Mar-09 21:12:40

I was ok with it. Can't remember any side effects.

Limara Wed 25-Mar-09 21:21:31

OMG, i had days off work because of Metronidazole! I suffered headaches, nauseua, I couldn't stand light in my eyes I felt absolutely awful like a hangover. As soon as I stopped taking it, I felt tip-top again.

Chaotica Wed 25-Mar-09 21:32:13

I was fine with it (and I have a bad reaction to other ABs).

tiredsville Wed 25-Mar-09 21:39:35

Yes, I had it after root canal treatment and my gosh what an awful experience.
Apart feeling like I was going too die, it gave me severe depression. As soon as I finished the course I felt human again. The root canal was childs play compared to that drug.

MERLYPUSS Wed 25-Mar-09 21:51:03

I took it for a couple of months following a brian abcess operation. They sent me home with a jam jar full. Dont recall feeling crap but had just had major surgery. They did taste like the smell of a cat's farts though.

Floatylight Wed 25-Mar-09 21:59:23

I was fine on them, no side effects. Taste MINGING tho.

mummytopebs Wed 25-Mar-09 22:31:41

I have been given them for a possible infection after miscarriage (the miscarriage was in june but they think i have had infection since then!). I agree the taste is awful just tangy in mouth all day, and they have given me ulcers. I was warned there was some side effects, am going to try and perservere with them, comforting to know they have made others confused thought i was losing my mind

diedandgonetodevon Wed 25-Mar-09 22:34:02

Yes, had it after my emergency c-section. Urgh the taste, I can still remember it. It's pretty nasty stuff and even my GP commented on how awful they were.

earlynite Wed 25-Mar-09 22:53:15

Just finished taking it. Had the funny taste in mouth, nausea, headaches and brown urine. Was taking it for BV which I think may be coming back. Don't fancy another course of this AB!

mrsblanc Wed 25-Mar-09 22:58:14

what's BV?

earlynite Wed 25-Mar-09 22:59:05

Bacterial Vaginosis

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now